Dr Dezube, I wrote you recently concerned about my NHL flaring up;I'd had a low grade temp 100.2 and had a non- productive cough and felt just off. I was on prednisone sliding and last Wednesday finished the prednisone and that night had a fever 103.6 and a cough. I went to the ER. The doctor ordered blood/urine cultures, routine labs and did a CXR; he even commented on my cough but did no physical exam.My oncologist, going on this, believed it may have been prednisone withdrawal and put me on Prednisone 10 mgs QD,and changed my chemo VP16 from thursday to monday.My fever continued since last wednesday ranging 100.5 103 when he saw me in his office,I was extremely ill ,he examined me and turns out i had a chest infection for a least six and no antibiotic's.Now on Cipro 500 mgs QD.Because I've missed this chemo will it affect my out come,this is also my second round of chemo for NHL,I am so mad at that ER doctor because he just looked at my numbers and a film and didn't even take the time to exam me,if he'd put me on an antibiotic,i wouldn't be this sick right now.
I'm sorry to hear that you're sick with pneumonia. Hopefully the cipro will bring you back to good health. Although it is indeed advisable to keep on schedule in terms of your chemotherapy, sometimes delays are truly inevitable. The bottom line is that sometimes patients are just too sick to get chemotherapy. Pneumonia is a pretty common cause for delay. I can sense your anger. Will this delay affect you in the long term?? This is hard to know, but my hunch is if you stay on schedule, save for this one delay, then you might do quite well. My suggestion to you is to look forward to getting through the treatments rather than to look backward to the night in the ER. You only have so much energy and this needs to be directed to your treatments. BD.